MAUDE Adverse Event Report: BECKMAN COULTER ACCESS ESTRADIOL; RADIOIMMUNOASSAY, ESTRADIOL

BECKMAN COULTER ACCESS ESTRADIOL; RADIOIMMUNOASSAY, ESTRADIOL
Catalog Number 33540
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer did not provide patient demographics such as age, date of birth, weight, ethnicity or race.The access estradiol reagent was not returned for evaluation.All assay and system verifications met specifications at the time of the event.No hardware errors, flags or other assay issues were reported in conjunction with this event.The patient's sample was sent to beckman coulter for interference testing.Interference testing results did not demonstrate the presence of patient-source heterophile (goat igg), alkaline phosphatase.In conclusion, the cause of this event cannot be determined with the available information.Beckman coulter internal identifier for this report is: (b)(4).
 
Event or Problem Description
On (b)(6) 2019, the customer reported obtaining reproducible low estradiol (access estradiol) results for one patient involving the laboratory's access 2 immunoassay analyzer (part number 81600n and serial number (b)(4) on (b)(6) 2019.The sample was tested twice on the same analyzer; results obtained were 685 pg/ml (10:18 am) and 657 pg/ml (11:47 am).The customer did not provide a reference range.The beckman coulter access estradiol reference range is as follows: (b)(6) 2019.There was a report of change to patient treatment based on the results.The patient was administered ovidrel hcg.Customer reported subsequent egg retrieval was performed on (b)(6) 2019.Customer reported egg retrieval may have been performed too soon as physician noted some of patient's eggs were impacted.The customer subsequently reported that the patient is currently pregnant.System performance indicators such as system check, calibration and quality control were performing within specifications and did not indicate any issues with the system.No hardware errors were reported at the time of the event.Customer noted no issues with sample integrity.Sample was collected in 'gold top tube' and was a full draw.Customer stated centrifugation for 10-15 minutes but customer did not know centrifuge speed.

Brand Name
ACCESS ESTRADIOL
Common Device Name
RADIOIMMUNOASSAY, ESTRADIOL
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key9386132
Report Number2122870-2019-01144
Device Sequence Number2403377
Product Code CHP
UDI-Device Identifier15099590231408
UDI-Public(01)15099590231408(17)200531(11)190601(10)920955
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K973743
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue Number33540
Device Lot Number920955
Distributor Facility Aware Date11/04/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2019
Initial Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;